Texas, 2020

Flash Flood in Texas, June 26, 2020

June 26, 2020 · NWS CRP · 1 event in 1 county or zone

Tropical showers and thunderstorms moved through the Coastal Bend into the northern Brush Country during the morning hours on the 26th. Heavy rainfall produced flooding in Live Oak County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Tropical showers and thunderstorms moved through the Coastal Bend into the northern Brush Country during the morning hours on the 26th. Heavy rainfall produced flooding in Live Oak County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 26, 5:31 AM CST, 54 minutes earlier.

Area forecast discussion, Jun 26, 5:31 AM CST, 54 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
631 AM CDT Fri Jun 26 2020

.DISCUSSION...

Update for 12Z Aviation.

&&

.AVIATION...

Showers and thunderstorms will continue to move across our eastern
areas and mainly impact ALI, CRP and VCT this morning. Generally
VFR conditions will drop to brief MVFR/IFR conditions with any
passing storm. Activity will slowly spread west throughout the
day and impact COT and LRD this afternoon. Convection will wane
this evening with the loss of daytime heating. Southeasterly winds
will gust around 20-25 knots today with winds becoming light
overnight. Low level stratus will set in across the Coastal Plains
tonight which may lead to MVFR cigs.

&&

.PREV DISCUSSION... /Issued 403 AM CDT Fri Jun 26 2020/

SHORT TERM (Today through Saturday)...

Another day of showers and thunderstorms is in store across South
Texas today. As the subtropical ridge builds in across the Gulf,
some H5 energy will rotate around the ridge and interact with deep
tropical moisture in place. Model soundings this morning hint at
PWATs around 2.25" and MLCAPE from 1500-2000 J/kg in place along
the coast. Moisture will continue to surge inland as a roughly 30
knot H85 LLJ establishes itself along the Middle Texas coast.
Convection will fire up this morning as the mid to upper level
wave moves through with activity likely being enhanced by the sea
breeze throughout the day. Locally heavy rainfall is possible with
these storms as storm motion will be fairly weak. With saturated
soils in place due to heavy rainfall this week, especially across
the Northern Coastal Bend and Victoria Crossroads, any locally
heavy rainfall may result in flooding across the region. WPC is
highlighting a corridor of 1-3" today across the Coastal Bend and
Coastal Plains and have placed us in a Slight Risk for today's
Excessive Rainfall Outlook.

The Saharan Dust we have been talking about for much of the week
will continue to slowly move inland today. As a result, we may see
some hazy skies and spectacular sunrises and sunsets. This drier air
likely won't hinder our rain chances today because of how deep the
tropical moisture is. However, we will begin to see the SAL works to
dry us out this evening as a stout dry layer builds from H85 to H7.
The ridge will shift into the region tonight which will finally cut
off our rain chances as we head into the weekend. It is possible we
see some isolated activity along the sea breeze but with
decreased moisture and subsidence in place, most will stay dry.

LONG TERM (Saturday Night through Thursday)...

A mid level ridge axis over the northern Gulf of Mexico will build
to the west into the region Saturday night and Sunday. Drier air in
the lower levels of the atmosphere will also move into the region
with the higher moisture axis west into northeast Mexico. Went with
CONSall guidance for winds with breezy to windy conditions expected
each day from Sunday through Tuesday as NBM too low with wind speeds
with expected strong gradient associated with a trough of low
pressure over west Texas. The upper ridge weakens a bit Sunday night
as an upper level short wave trough moves out of northeast Mexico
into the Hill Country. Will show a slight chance of convection over
the western Brush Country Sunday night as this disturbance interacts
with the slightly better moisture in this region. The short wave
trough will move to the northeast for Monday and will show only a
slight chance of rain over the Victoria Crossroads. The upper level
ridge will move over south Texas for Tuesday through Thursday
limiting rain chances during the period.

Afternoon heat index values will be in 105-109 degree range over the
inland coastal plains over the western Brush Country Sunday through
Thursday with values possibly reaching 110 degrees Tuesday-Wednesday.

MARINE...
A moderate onshore flow will continue as we head into the weekend
with SCEC conditions expected over the offshore waters today.
Showers and thunderstorms are likely today as deep tropical
moisture remains in place across the region. Rain chances will
taper off this evening and drier air shifts into the region.A
moderate onshore flow/SCEC conditions will persist Sunday through
Tuesday as a trough of low pressure remains over west Texas and
high pressure stays over the northern Gulf of Mexico. Occasional
periods of moderate to strong onshore flow/SCA conditions could
occur over the bays and near shore waters Sunday night through
Tuesday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    86  77  88  79  92  /  60  40  10  10  10
Victoria          85  77  90  77  91  /  60  30  20  10  10
Laredo            91  77  95  78  97  /  40  30  10  10  10
Alice             87  76  90  77  95  /  70  40  10  10  10
Rockport          88  82  89  80  89  /  60  30  10  10  10
Cotulla           89  76  95  77  96  /  50  40  10  10  10
Kingsville        88  78  91  78  93  /  60  40  10  10  10
Navy Corpus       87  82  89  81  90  /  60  30  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TC/95...AVIATION
Hazardous weather outlook, Jun 26, 3:08 AM CST, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
408 AM CDT Fri Jun 26 2020

TXZ229>234-239>247-342>347-442-443-447-270915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
408 AM CDT Fri Jun 26 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected today. Locally
heavy rainfall is possible.

A Moderate Risk of Rip Currents is in effect today and tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Moderate Risk of Rip Currents is expected for Saturday.

Isolated thunderstorms are possible over the Victoria Crossroads
Saturday and Monday. Isolated thunderstorms are possible over the
western Brush Country Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-270915-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
408 AM CDT Fri Jun 26 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated to scattered thunderstorms are possible over the northern
bays and near shore waters Friday.

Small Craft Advisory conditions are possible over the southern bays
and near shore waters Sunday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC/TMT

In the hours before

Special weather statement, Jun 26, 3:26 AM CST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
426 AM CDT Fri Jun 26 2020

TXZ231>234-241>247-342>347-442-443-447-262130-
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of George West, Three Rivers, Beeville,
Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach,
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay,
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside,
Austwell, Magnolia Beach, and Port Lavaca
426 AM CDT Fri Jun 26 2020

...TROPICAL FUNNEL CLOUDS POSSIBLE TODAY...

The combination of a favorable low level wind profile and
abundant tropical moisture will make the atmosphere favorable for
the development of weak tropical funnels early this morning and
through the day. Most of these funnel clouds will be short lived
and usually do not touch the ground. However, you should be
prepared to seek shelter in the event a funnel does reach the
ground.

TMT

The radar

The Corpus Christi radar (KCRP), 67 km away, was scanning. The volume nearest the first event began at 12:27 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Live Oak

When
June 26, 6:25 AM CST to 7:15 AM CST
Where
Live Oak County, 4.27 mi E of Anna Rose to 6.06 mi E of Anna Rose
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
28.080, -98.100

Water was flowing over the road on U. S. Highway 281 in southern Live Oak County.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, June 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 906085.